This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:—
With the deluge of new drugs and rapid increase in drug reactions, it is common to assume that an unusual disease is related to a predating medication. This frequency of newly noted drug reactions makes careful documentation essential or medicine soon will be without a pharmacopeia.Lee and Andrews report in "Temporal Arteritis Developing in the Course of Sulfonamide Therapy" that we now have another hazardous drug reaction to blame on sulfonamides (200:720, 1967). Their conclusions seems to me unwarranted. The patient was not rechallenged with the drug, and although a rechallenge would not have been warranted because of potential dangers, it would have constituted the only real proof of cause. The patient did not have a skin rash from the sulfonamide, as he was said to have had with a previous exposure. The sulfonamide was not the only drug he was taking. The patient is
Lamberg SI. Temporal Arteritis and Sulfonamide Therapy. JAMA. 1967;201(6):492. doi:10.1001/jama.1967.03130060166031
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: